Letters

Hoping to save just one person

I will start my story with the death of my husband. When he was diagnosed four years ago I started "dipping" into his oxy for my back pain which seemed to get worse with stress.

I took them for over four years and felt numb. I recently took myself off of the meds including hydromorphine. I didn't realize how addicted I was until I stopped all of it two months ago. Withdrawal was a living hell but worth the sacrifice. I feel so much better and am learning to deal with  my back pain in other ways. I turn on the music or meditate in my hot tub.

Exercise is a big bonus as well. These drugs destroy your liver and kidneys and they just make life worse. Contact your doctor for a safe way to go through the withdrawal. I  didn't do that and suffered and it can be very dangerous. I hope I can save just one person.

I found a young man laying on the side of the road last week overdosed it is such a reminder what all of these drugs can do to you. Think before you take one and be safe.

Joan P.

Editor's Note: Surname withheld by permission.

We encourage an open exchange of ideas on this story's topic, but we ask you to follow our guidelines for respecting community standards. Personal attacks, inappropriate language, and off-topic comments may be removed, and comment privileges revoked, per our Terms of Use. Please see our FAQ if you have questions or concerns about using Facebook to comment.